Tornadoes · United States · Georgia · 2011
EF0 tornado, Georgetown, Georgia, March 26, 2011
This EF0 tornado ran 0.1 miles across Quitman County on March 26, 2011, touching down at 6:35 PM EDT and reaching 10 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- March 26, 2011
- Touchdown
- 6:35 PM EDT (22:35 UTC)
- Lifted
- 6:40 PM EDT (22:40 UTC)
- On the ground
- 5 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 10 yards (9 m)
- Deaths
- 0
- Injuries
- 0
- County
- Quitman County
- Touchdown point
- 31.880, -85.110
- Lift-off point
- 31.880, -85.108
- Record number
- 1103261635-01
What the Weather Service recorded
Two outbreaks of large hail-producing supercell thunderstorms occurred over the weekend of March 26-27, 2011. The number of supercells, structure of the storms, and number of reports of large hail received over this two-day event is unprecedented in this forecast area and reminiscent of events that occur out in the plains.
The Eufaula police department reported a tornado on the ground near Georgetown. However, no damage was reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
10 minutes of warning. NWS TAE issued a tornado warning for this county at 22:25 UTC, 10 minutes before the tornado touched down, in force until 23:00 UTC.
The county was under a tornado watch, issued at 17:17 UTC and running to 01:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 17:17 UTC | 01:00 UTC | Tornado Watch | TAE |
| 20:05 UTC | 20:29 UTC | Severe Thunderstorm Warning | TAE |
| 22:17 UTC | 23:00 UTC | Severe Thunderstorm Warning | TAE |
| 22:25 UTC | 23:00 UTC | Tornado Warning | TAE |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the tornado touched down at Mar 26, 3:54 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 26, 3:54 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 354 PM EDT SAT MAR 26 2011 .SYNOPSIS... THE 19 UTC REGIONAL SURFACE ANALYSIS SHOWED A WAVY...QUASI- STATIONARY FRONT FROM FROM A 1002 MB LOW NEAR TEXARKANA EASTWARD THROUGH CENTRAL AL AND GA. REGIONAL RADARS SHOWED SCATTERED THUNDERSTORMS...INCLUDING ISOLATED SUPERCELLS...ALONG THIS BOUNDARY AND TO THE SOUTH WITHIN THE BROAD WARM SECTOR. THERE WERE EVEN A FEW CLASSIC SUPER CELLS OVER OUR FORECAST AREA THIS AFTERNOON THAT PRODUCED LARGE HAIL...THOUGH RECENT RADAR DATA DO NOT SHOW MUCH FOR OUR AREA. BECAUSE OF UNIMPRESSIVE LOW LAYER WIND SHEAR MAGNITUDES...WE HAVE NOT SEEN ANY TORNADIC SUPER CELLS. VAPOR IMAGERY AND UPPER AIR DATA SHOWED A FAST ZONAL FLOW PATTERN OVER MUCH OF THE CONUS...WITH SEVERAL SUBTLE SHORT WAVES EMBEDDED IN THE FAST WESTERLIES. ONE SUCH WAVE APPEARED TO BE JUST NORTHWEST OF OUR FORECAST AREA...AND MAY HAVE PLAYED A ROLE IN ENHANCING STORM DEVELOPMENT EARLIER. && .SHORT TERM... (TONIGHT THROUGH TUESDAY) THE LARGE SCALE FAST ZONAL FLOW PATTERN WILL HELP PREVENT THE AFOREMENTIONED FRONTAL SYSTEM FROM MOVING SOUTH OF OUR FORECAST AREA UNTIL MONDAY NIGHT OR TUESDAY. EMBEDDED UPPER LEVEL DISTURBANCES WILL INTERACT WITH THIS FRONTAL SYSTEM TO PRODUCE A SERIES OF FRONTAL WAVES...WHICH WILL COINCIDE WITH MORE ACTIVE CONVECTIVE PERIODS AS WELL AS MOVING THE FRONT ALONG IN FITS AND STARTS. THIS WILL MAKE THE DETAILS OF THIS FORECAST DIFFICULT BEYOND THE VERY NEAR TERM. THE MODELS ARE IN GOOD AGREEMENT THAT THERE WILL BE A LULL IN ACTIVITY AFTER SUNSET TONIGHT...FOLLOWED BY AN INCREASE IN RAIN CHANCES SUNDAY AS THE FRONT SLOWLY APPROACHES FROM THE NORTHWEST. LIKE TODAY...WE EXPECT A SLIGHT RISK OF SEVERE STORMS SUNDAY AFTERNOON DUE TO THE FAVORABLE COMBINATION OF DEEP LAYER VERTICAL WIND SHEAR AND INSTABILITY. UNLIKE TODAY...THE COLD FRONT...THOUGH WEAKENING...MAY ACTUALLY SERVE AS A MORE CLEARLY DEFINED FOCUS FOR CONVECTION. THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS AND LARGE HAIL...AS 0-1 KM VERTICAL WIND SHEAR MAGNITUDES APPEAR RATHER LOW (GENERALLY 20 KT OR LESS). BECAUSE THE MODELS NO LONGER BRING THE COLD FRONT THROUGH OUR REGION UNTIL MONDAY NIGHT...THE THREAT FOR SEVERE STORMS MAY LAST INTO MONDAY. WE DID NOT YET MENTION THIS POTENTIAL IN OUR FORECASTS BECAUSE MUCH WILL DEPEND ON THE TIMING AND POSITIONING OF UPSTREAM SHORT WAVES...AND CONFIDENCE IN SUCH DETAILS THAT FAR OUT IS LACKING RIGHT NOW. SUFFICE TO SAY...RESIDENTS IN THIS PART OF THE COUNTRY SHOULD BE PREPARED FOR MULTIPLE PERIODS WHEN ISOLATED SEVERE STORMS WILL BE POSSIBLE. .LONG TERM... (TUESDAY NIGHT THROUGH NEXT SATURDAY) THE EXTENDED FORECAST REMAINS TRICKY AS SIGNIFICANT FORECAST SPREAD REMAINS IN MODEL SUITE. THE LARGE SCALE CONUS PATTERN COMMENCES WITH TROUGH OVER NRN ROCKIES/PLAINS WITH LOW OVER WRN NE...AND WEAK TROUGHING SWWD TO 4 CORNERS AREA. RIDGING EXISTS EWD TO EAST COAST WITH TROUGHING ALONG EXTREME WRN ATLC. AT SURFACE...LOW OVER NW NEB AND ANOTHER LOW OVER ARK WITH WARM FRONT SEWD ACROSS NRN GULF AND COLD FRONT WSW ACROSS N TX. DURING REST OF EXTENDED...MOST GUIDANCE AGREES UPON THE EVOLUTION TOWARD A FAIRLY AMPLIFIED MEAN TROF OVER THE ERN CONUS BY 00Z FRI WITH AXIS FROM ERN GREAT LAKES SSW THRU ERN GULF...THEN OFF ERN SEABOARD BY 12Z FRI....TRAILED BY A MEAN RIDGE BUILDING IN UPSTREAM. ASSOCD LOW LIFTING NEWD TO SRN GREAT LAKES BY 06Z WED THEN OPENING UP INTO WAVE OVER NRN GREAT LAKES BY 18Z WED LARGELY DISSIPATING OVER SRN ONTARIO BY 18Z THU. AT SURFACE BY 12Z WED...ANOTHER LOW FORMS INVCNTY VA WITH TRAILING COLD FRONT SWWD ACROSS WRN PANHANDLE THE WSW ACROSS GULF. RECENT GFS/ECMWF RUNS DEPICTING IMPULSES RIDING UP BASE OF TROUGH HELPING TO DEVELOP STRONG SURFACE LOWS AND MODELS SEEM TO CONCUR THAT THIS SYSTEM HAS POTENTIAL TO PRODUCE STRONG TO POSSIBLY SEVERE STORMS ON THURS. BY 18Z THU...ADVANCING UPPER TROUGH..PUSHES FRONT TO EXTREME NRN GULF. ABSENT RETREATING UPPER SUPPORT..STEERING FLOW BECOMES PARALLEL TO FRONT WHICH STALLS. SEVERAL IMPULSES TRAVEL EWD ACROSS FRONT AND KEEPS LOCAL REGION TO CLOSE ENOUGH FOR SCT CONVECTION UNTIL THURS NIGHT (ECMWF) AND WHEN IMPULSE FINALLY KICKS FRONT SOUTH OF AREA WITH MUCH DRIER NW FLOW ADVANCING IN ITS WAKE. GFS MORE BULLISH KEEPING MOISTURE IN AREA INTO FRI. AGAIN MODELS REMAIN FAR ENOUGH APART SO CONFIDENCE LEVEL NOT HIGH AND WILL BLEND BOTH DAY 6-7. WILL GO WITH WDLY SCT POPS MON NIGHT INCREASING TO SCT TUES THEN HI SCT-LO LIKELY POPS TUES THRU WED THEN LO SCT WED NIGHT-FRI. WITH AMPLE CLOUDS COVER/RAIN AND VEERING WINDS AHEAD AND ALONG OF FRONTAL SYSTEM...MIN TEMPS WILL REMAIN AROUND 10-12 DEGREES ABOVE CLIMO (INLAND MIN CLIMO AROUND 49 DEGREES) MON-WED NIGHTS AND 6-9 DEGREES ABOVE CLIMO THURS NIGHT. MAX TEMPS WILL BE AROUND CLIMO TUE-THURS THEN IN WAKE OF FRONT AND 5-8 DEGREES BELOW CLIMO ON FRI. (INLAND MAX CLIMO AROUND 76 DEGREES). && .AVIATION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS PORTIONS OF THE TRI STATE AREA THIS AFTERNOON...WITH A FEW STORMS PRODUCING LARGE HAIL OVER PORTIONS OF SOUTHWEST GEORGIA. SCATTERED SHOWERS AND STORMS ACCOMPANIED BY MVFR TO LOCAL IFR CEILINGS AND VISIBILITIES WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON INTO THE EARLY EVENING HOURS...AS A FRONTAL BOUNDARY ACROSS NORTHERN ALABAMA AND GEORGIA CONTINUES TO PUSH SLOWLY SOUTHWARD. THE GREATEST THREAT OF STRONG STORMS WITH HAIL WILL CONTINUE TO BE ACROSS ALABAMA AND GEORGIA. GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON BEFORE DIMINISHING AFTER SUNSET. WITH PLENTY OF LOW LEVEL MOISTURE EXPECT A REPEAT OF WIDESPREAD MVFR CEILINGS AND VISIBLITIES DEVELOPING AGAIN TONIGHT...WITH AREAS OF IFR CONDITIONS ESPECIALLY OVER SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND. && .MARINE... A COLD FRONT WILL MOVE SLOWLY SOUTHEAST TOWARD THE COASTAL WATERS TONIGHT AND SUNDAY...THEN TEMPORARILY STALL ACROSS THE FLORIDA PANHANDLE ON MONDAY. THIS FRONT WILL FINALLY MOVE SOUTH OF THE COASTAL WATERS MONDAY NIGHT AND TUESDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE PERIOD DUE TO THE PROXIMITY OF THE FRONTAL SYSTEM INTERACTING WITH MULTIPLE FRONTAL WAVES. && .FIRE WEATHER... NO RED FLAG CONCERNS ARE ANTICIPATED ACROSS THE TRI-STATE AREA THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. LOW LEVEL MOISTURE WILL REMAIN RELATIVELY HIGH...AND A SERIES OF DISTURBANCES WILL PRODUCE PERIODS OF SCATTERED SHOWERS AND THUNDERSTORMS WITH SOME WETTING RAINS. WIDESPREAD FOG AND LOW CLOUDS WILL ALSO DEVELOP AGAIN TONIGHT...ESPECIALLY IN AREAS THAT RECEIVE SIGNIFICANT RAINFALL THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 63 86 66 84 59 / 0 30 50 60 10 PANAMA CITY 66 76 66 76 60 / 0 20 50 50 10 DOTHAN 66 83 64 79 52 / 10 30 50 50 10 ALBANY 65 81 60 79 49 / 20 40 50 40 10 VALDOSTA 64 86 65 82 56 / 10 30 50 60 20 CROSS CITY 61 83 66 81 62 / 0 20 40 60 20 APALACHICOLA 66 77 68 78 64 / 0 20 50 60 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM...BLOCK AVIATION/FIRE WX...DUVAL REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Mar 26, 10:51 AM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1051 AM EDT SAT MAR 26 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-271500- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1051 AM EDT SAT MAR 26 2011 /951 AM CDT SAT MAR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE STORMS TODAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY...WITH THE BEST RAIN CHANCES BEING ACROSS CENTRAL ALABAMA AND GEORGIA...CLOSER TO A STATIONARY FRONT. THE COMBINATION OF MOISTURE FROM THE GULF OF MEXICO...DAYTIME HEATING...AND STRONG WINDS ALOFT MAY CAUSE A FEW OF THESE STORMS TO BECOME STRONG OR SEVERE THIS AFTERNOON. THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS AND LARGE HAIL...BUT A TORNADO CAN NOT BE RULED OUT. THIS ACTIVITY IS EXPECTED TO DIMINISH BY SUNSET OR SHORTLY AFTERWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...SLIGHT RISK OF SEVERE STORMS SUNDAY... YET ANOTHER UPPER LEVEL DISTURBANCE WILL DRAG A WEAKENING COLD FRONT TOWARDS THE REGION ON SUNDAY. A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL COULD IMPACT SOUTHWEST AND SOUTH CENTRAL GEORGIA...AS WELL AS NORTHERN PORTIONS OF THE FLORIDA BIG BEND. THE ABOVE MENTIONED COLD FRONT IS EXPECTED TO STALL IN OUR VICINITY ON MONDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AND PERHAPS THE BEST CHANCE FOR SOME DROUGHT RELIEF ACROSS THE FLORIDA BIG BEND AND PANHANDLE AND SOUTHERN SECTIONS OF SOUTH CENTRAL GEORGIA... WHERE ONGOING WILDFIRES HAVE BECOME HAZARDOUS DUE TO THE ONGOING DROUGHT AND VERY WARM AND DRY WEATHER SINCE THE IDES OF MARCH. IN FACT...MORE UNSETTLED WEATHER COULD BE IN STORE FOR THE REGION BY WEDNESDAY AND THURSDAY OF NEXT WEEK...AFTER JUST ONE DAY OF DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF A HAZARDOUS WEATHER WATCH OR WARNING IS ISSUED. IT IS UNLIKELY THAT AMATEUR RADIO SUPPORT WILL BE NEEDED...BUT RADIO OPERATORS ARE ASKED TO MONITOR THE SITUATION CLOSELY FOR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER/GOULD
In the hours before
Special weather statement, Mar 26, 2:26 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM EDT SAT MAR 26 2011
FLZ011-GAZ155-261930-
JACKSON-SEMINOLE-
126 PM CDT SAT MAR 26 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JACKSON COUNTY IN
THE PANHANDLE OF FLORIDA AND SEMINOLE COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 230 PM CDT/330 PM EDT/
AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARIANNA...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3085 8532 3104 8479 3093 8475 3089 8475
3087 8477 3084 8477 3081 8479 3080 8478
3079 8481 3077 8486 3068 8525
TIME...MOT...LOC 1826Z 251DEG 22KT 3079 8518
38-GODSEYSpecial weather statement, Mar 26, 2:48 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EDT SAT MAR 26 2011
GAZ158-159-261930-
BROOKS-THOMAS-
248 PM EDT SAT MAR 26 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROOKS AND THOMAS
COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 330 PM EDT
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF COOLIDGE...OR NEAR THOMASVILLE
MUNICIPAL A/P...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3082 8344 3086 8396 3096 8397 3099 8397
3104 8366 3103 8358 3105 8357 3106 8355
3105 8350 3101 8348 3099 8348 3098 8347
TIME...MOT...LOC 1848Z 266DEG 25KT 3092 8387
38-GODSEYSpecial weather statement, Mar 26, 4:04 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 PM EDT SAT MAR 26 2011
GAZ159-160-262045-
BROOKS-LOWNDES-
404 PM EDT SAT MAR 26 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROOKS AND LOWNDES
COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 445 PM EDT
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF QUITMAN...OR NEAR EMPRESS...
MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3080 8312 3064 8313 3062 8314 3066 8363
3077 8364 3083 8310 3081 8310
TIME...MOT...LOC 2004Z 266DEG 26KT 3068 8352
38-GODSEYLocal storm report, Mar 26, 4:38 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM EDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 4 NW CLYATTVILLE 30.73N 83.36W
03/26/2011 E1.00 INCH LOWNDES GA LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY SHERIFFS DEPUTY. LASTED
APPROX. 10 MIN.
&&
DONAL.HARRIGANLocal storm report, Mar 26, 5:11 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 PM EDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 3 SE OCHLOCKNEE 30.94N 84.01W
03/26/2011 E1.25 INCH THOMAS GA LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZE HAIL REPORTED
&&
DONAL.HARRIGANSpecial weather statement, Mar 26, 6:02 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 PM EDT SAT MAR 26 2011
GAZ120-262230-
QUITMAN-
602 PM EDT SAT MAR 26 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR QUITMAN COUNTY IN
SOUTHWEST GEORGIA...
* UNTIL 630 PM EDT
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF CLAYTON...MOVING NORTHEAST AT 50
MPH.
THIS STORM WILL BE NEAR...
GEORGETOWN BY 610 PM EDT.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3198 8499 3198 8496 3196 8496 3193 8491
3188 8491 3180 8514 3186 8515 3198 8508
3199 8504 3198 8502 3199 8501
TIME...MOT...LOC 2202Z 243DEG 44KT 3188 8526
38-GODSEYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 12:00Z
10.6 hours before the tornado, 175 km from the path. March 26, 2011.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -90671 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.5 K/km
Peachtre/Fal Fld, GA (KFFC), 00:00Z
1.4 hours after it, 175 km from the path. March 27, 2011.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -166 J/kg
- Surface CAPE
- 3 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
- 0-3 km lapse rate
- 4.3 K/km
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:35 UTC | TORNADO | Georgetown | Quitman, GA | EUFAULA POLICE DEPARTMENT REPORTED A TORNADO ON THE GROUND IN GEORGETOWN. |
| 23:22 UTC | TORNADO | Benevolence | Randolph, GA | EMERGENCY MANAGEMENT/RANDOLPH SHERIFF DEPT. REPORT A TORNADO TOUCHDOWN IN THE CITY OF BENEVOLENCE. DAMAGE INCLUDES SEVERAL TREES AND POWERLINES DOWN...ONE MOBILE HOME DESTROYED...ONE MOBILE HOME SEVERELY DAMAGED...AND SE |
| 23:22 UTC | AVALANCHE | Benevolence | Randolph, GA | EMERGENCY MANAGEMENT/RANDOLPH SHERIFF DEPT. REPORT A TORNADO TOUCHDOWN IN THE CITY OF BENEVOLENCE. DAMAGE INCLUDES SEVERAL TREES AND POWERLINES DOWN...ONE MOBILE HOME DESTROYED...ONE MOBILE HOME SEVERELY DAMAGED...AND SE |
| 00:00 UTC | TSTM WND DMG | 5 Wnw Lumpkin | Stewart, GA | STEWART COUNTY SHERIFF REPORTED A POSSIBLE TORNADO WITH TREES DOWN ON CANYON ROAD. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of March 26, 2011
7 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 26 | 4:10 PM CDT | EF1 | Shelby, AL | 0.2 | 50 | $18,000 | ||
| March 26 | 5:40 PM EDT | EF0 | Crisp, GA | 0.7 | 200 | $30,000 | ||
| March 26 | 5:54 PM EDT | EF0 | Lee, GA | 0.3 | 10 | $5,000 | ||
| March 26 | 7:22 PM EDT | EF1 | Randolph, GA | 0.4 | 20 | $65,000 | ||
| March 26 | 7:40 PM EDT | EF0 | Bulloch, GA | 0.6 | 100 | $40,000 | ||
| March 26 | 7:42 PM EDT | EF1 | Bulloch, GA | 3.1 | 440 | $250,000 | ||
| March 26 | 9:36 PM EDT | EF1 | Laurens, GA | 3.5 | 500 | $250,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.